# SDR A6FY20180809001

- Difficulty date: August 6, 2018
- Submitted: May 4, 2022
- Operation: General aviation
- Engine: Ge CF680C2*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Shroud
- Condition: Damaged
- Location: Stage 4
- Stage of operation: IN
- How discovered: B
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ASSB OBTAINED A REPORT FROM LUFTHANSA TECHNIK HAMBURG (LHT) THAT NVOLVED FLIGHT LH8188 INSTALLED WITH CF6-80C2 ENGINE ENCOUNTERED PREMATURE REMOVAL FROM GERMAN LUFTHANSA CARGO, ESN 706356. FROM THE REPORT SHARED BY LHT- THROUGH BORESCOPE INSPECTION FOUND PARTIAL OUTER SHROUD SEPARATION AT THE STAGE 4 LOW PRESSURE TURBINE (LPT) BLADES THAT INVOLVED PART NUMBER 9373M34P05 AFTER 173 CYCLES AND WITH 897 HOURS IN-FLIGHT OPERATIONS. AS OF END CALENDAR WEEK (CW) 31, LHT CONCLUDED THE FOLLOWING ENGINE SERIAL NUMBERS ARE INVOLVED: 
1) ESN 706356
2) ESN 706525
3) ESN 706723
4) ESN 704141 (YET TO BE CONFIRMED) 

ASSB HAS STOPPED REPAIR OF ALL WORK IN PROGRESS POS (PN 9373M34P05) TO PREVENT OUTBOUND SHIPMENT SINCE THEN.  THUS FAR, ASSB COULD ONLY CONFIRM THE FIRST 3 INCIDENCES CONTAINED ASSB REPAIRED PARTS; FROM THE PO LISTS
PROVIDED BY LHT. AFFECTED PARTS FROM ESN 706356 BEEN MEASURED BY LHT AND ASSB IS EXPECTED TO RECEIVE AFFECTED PARTS FROM LHT FOR FURTHER EVALUATIONS.  ASSB HAS PROVIDED THE LISTS OF REPAIRED POS TO LHT FOR LHT TO PERFORM VERIFICATIONS.  FROM RECORD, ASSB IMPLEMENTED THE RD REPAIR (RD DOCUMENT NUMBER: 930-778-R1) ON PN 9373M34P05 IN 2014.  AS OF 06 AUGUST, ASSB HAS COMPLETED THE LISTS OF OTHER CUSTOMERS' REPAIRED POS SINCE INTRODUCTION OF THE RD930-778-R1 REPAIR. ASSB HAS MADE COMMUNICATIONS TO EVERY RELEVANT CUSTOMERS ON ASSB REPAIRED POSSIBLY AFFECTED PARTS. IMPACT / RECALL IS CONSIDERED UPON COMPLETION OF THE ASSESSMENTS / ACTION.  
ASSB IS PERFORMING CURRENT ON-GOING INVESTIGATION, JOINTLY TOGETHER WITH LHT. THE INVESTIGATION SHALL INCLUDE SAFETY RISKS ASSESSMENTS.  WE SHALL PROVIDE FEEDBACK ON THE ROOT CAUSES, SAFETY RISK ASSESSMENT AND ANY CORRECTIVE AND PREVENTATIVE ACTIONS THAT ASSB SHALL BE IMPLEMENTING.  THROUGHOUT THE DUE CAUSE, WE WILL KEEP YOU INFORMED CLOSELY ON THE OUTCOME OF THIS INVESTIGATION.  PERUSE FINAL SDR ON LPT BLADE CF6-80C2 STG.4 PN9373M34P05 (SDR CONTROL NUMBER A6FY20180809001, INITIAL REPORT
MADE ON 08 AUGUST 2018)  ASSB OBTAINED A REPORT FROM LUFTHANSA TECHNIK HAMBURG (LHT) THAT INVOLVED FLIGHT LH8188 INSTALLED WITH CF6-80C2 ENGINE ENCOUNTERED PREMATURE REMOVAL FROM GERMAN LUFTHANSA CARGO, ESN 706356. FROM THE REPORT SHARED BY LHT- THROUGH BORESCOPE INSPECTION FOUND PARTIAL OUTER SHROUD SEPARATION AT THE STAGE 4 LOW PRESSURE TURBINE (LPT) BLADES THAT INVOLVED PART NUMBER 9373M34P05. 
SINCE THE INITIAL SDR REPORTING MADE, AIRFOIL SERVICES SDN. BHD (ASSB) IMMEDIATELY COMMENCED INTO TECHNICAL INVESTIGATIONS, SUPPORTED BY THE SHAREHOLDERS LUFTHANSA TECHNIK AG (LHT) AND MTU AERO ENGINES AG (MTU).
ASSB IMPLEMENTED THE RD REPAIR (RD DOCUMENT NUMBER: 930-778-R1) SINCE 26 JUNE 2014. THIS REPAIR IS A NON-SUBSTANTIATION REPAIR EXCLUSIVELY FOR PART NUMBER 9373M34P05, WITH NO SPECIFIED MEASUREMENT METHOD NOR OEM
TOOLING REQUIREMENT MENTIONED IN THE SAID RD DOCUMENT.  FROM SHIPMENT RECORDS, THERE WERE A TOTAL OF 40POS WITH A TOTAL QUANTITY OF 2704EA PN 9373M34P05 PARTS REPAIRED BY ASSB SINCE THE INTRODUCTION OF THE REPAIR AT ASSB.  ASSB STOPPED REPAIR OF ALL WORK IN PROGRESS POS ON PN 9373M34P05 TO PREVENT OUTBOUND SHIPMENT SINCE 30 JULY 2018.  ALL ASSB RELEVANT CUSTOMERS HAVE BEEN COMMUNICATED AND CORRESPONDED CLOSELY. ASSB POSSESS FULL TRACE INFORMATION FOR ALL THE 2704EA PARTS. ASSB PROVIDED THE TRACE INFORMATION TO GE (OEM).   A TOTAL OF 8EA AFFECTED ENGINES KNOWN, AS LISTED BELOW:
1) ESN 706356
2) ESN 706525
3) ESN 706723
4) ESN 704141
5) ESN 706723
6) ESN 702735
7) ESN 690289
8) ESN 695577
THESE AFFECTED ENGINES HAD EITHER PARTIAL OUTER SHROUD SEPARATION THAT REQUIRED PREMATURE REMOVAL OR CRACK INDICATIONS FROM BORESCOPE INSPECTIONS DURING THE SCHEDULED MAINTENANCE. THE AFFECTED ENGINES AS LISTED ABOVE WERE LHT CUSTOMERS.  THE INVESTIGATION HAS CONCLUDED IN CW37 WITH THE ROOT CAUSE OF THIS QUALITY ISSUE IDENTIFIED.  THE ASSB INSPECTION FIXTURE EXCLUSIVELY FOR PN 9373M34P05 IN ACCORDANCE TO REPAIR DOCUMENT (RD 930-778-R1,  DATED 2013-01-29) IS VALIDATED TO PRODUCE MEASUREMENT DIMENSION ON SHROUD INTERLOCK OVER MAX BY AN AVERAGE VALUE OF 0.3MM. THIS OUTCOME IS DERIVED AFTER SEVERAL VERIFICATION ACTIVITIES CONDUCTED INCLUDING MEASUREMENTS ITERATIONS AND 3D CAD MODEL ANALYSIS.  RE-MEASUREMENT ACTIVITIES WERE PERFORMED USING MEASUREMENT SYSTEM ANALYSIS (MSA) STRATEGY, AS PER AS13003 STANDARD ON 20EA-AFFECTED PARTS FROM ESN706356 AND 8EA GE NEW BLADES USING TWO INDEPENDENT MEASUREMENT METHODS; NAMELY WITH ASSB HARD GAGE FIXTURE AND CMM (COORDINATE MEASUREMENT MACHINE). THE CMM CONSISTENTLY PRODUCED HIGHER VALUES COMPARED TO HARD GAGE FIXTURE. 3D CAD SCAN WAS PERFORMED ON HARD GAGE FIXTURE. THE RESULTS OF 3D CAD MODEL ANALYSIS FOUND A DEVIATION ON THE ACTUAL SHROUD RESTING BLOCK HEIGHT OF UP TO -0.31MM FROM THE ORIGINAL DRAWING. THIS DEVIATION ON THE BLOCK HEIGHT DIMENSION ALTERED THE POSITION AND ORIENTATION OF THE MASTER BLOCK PLACEMENT ON THE HARD GAGE FIXTURE,
WHICH RESULTS IN A SMALLER READING FOR SHROUD LOCK.  THESE VERIFICATION ACTIVITIES CONFIRMED THAT THE ASSB HARD GAGE FIXTURE USED ON PN 9373M34P05 WAS FABRICATED FAULTY, PRODUCING LOWER (FALSE) READINGS THAN ACTUAL ON THE SHROUD LOCK DIMENSION. THE AFOREMENTIONED FAULTY HARD GAGE IS SCRAPPED.  ASSB IS DEVELOPING NEW INSPECTION MEASUREMENT METHOD USING OPTICAL MEASUREMENT MACHINE (OMM) AS FOR PN 9373M34P05.  THE PROGRAMMING STRATEGY WAS CO-DEVELOPED TOGETHER WITH BOTH SHAREHOLDERS, LHT AND MTU.  FAI QUALIFICATIONS IS ONGOING USING MSA APPLICATIONS AND WITH 3EA NEW BLADES PN P9373M34P05, AS PER AS 13003 STANDARD. THE FAI IS TO COMPLETE BY CW38.  THROUGHOUT THE INVESTIGATION, ASSB HAS WORKED CLOSELY WITH GE (OEM) CONTINUOUSLY PERUSE INFORMATION AND SHARE THE INVESTIGATION OUTCOME. GE HAS PROVIDED THEIR MITIGATION RECOMMENDATIONS FOR LUFTHANSA AND LHT MRO CUSTOMERS ON 14 AUGUST.
